Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 3, 2000, 8:02 AM CST for Clay County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 8:02 AM CST (14:02 UTC)
- Expired
- Jan 3, 2000, 8:35 AM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Clay County, AR
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 7:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 031401 SVRMEM ARC021-031435- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 802 AM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS * UNTIL 835 AM CST * AT 759 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS MOVING OUT OF RANDOLPH COUNTY INTO WESTERN CLAY COUNTY NEAR SUCCESS. THE STORMS WERE MOVING NORTHEAST AT 55 MPH AND WILL AFFECT SUCCESS...CORNING AND KNOBEL BY 815 AM. * THESE STORMS HAVE PRODUCED WIND DAMAGE IN RANDOLPH COUNTY BETWEEN 730 AND 800 AM. .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:50 AM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 3, 2:50 AM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 AM CST MON JAN 3 2000 ANOTHER INTERESTING FORECAST. LOW PRESSURE CURRENTLY CENTERED NEAR DFW WITH WARM FRONT ALONG MO-AR BORDER AND THEN NORTHEASTWARD ALONG THE OHIO RIVER. TEMPERATURES IN THE MIDDLE AND UPPER 60S TO THE SOUTH OF THE FRONT...BUT IN THE 30S ACROSS MUCH OF MO AND IL. OF COURSE...IN JANUARY...THIS MEANS TROUBLE. PLENTY OF VERTICAL SHEAR...FORECAST CAPES AROUND 1000...LIFTED INDICES OF -2 TO -4. EXPECT THUNDERSTORMS TO DEVELOP IN WARM SECTOR AHEAD OF COLD FRONT AS SURFACE LOW MOVES INTO MO AND IL BY EVENING. AGREE WITH SPC MODERATE RISK FOR TODAY. COULD SEE SOME DEVELOPMENT AS EARLY AS LATE MORNING...BUT BEST POTENTIAL WITH POSSIBLE SQUALL LINE DURING THE AFTERNOON ACROSS CWA. WILL WORD AS POSSIBLY SEVERE IN ALL ZONES FIRST PERIOD. HEAVY RAIN ALSO POSSIBLE...BUT ONLY HAD A FEW COUNTIES IN NE AR GET HEAVY RAIN OVERNIGHT...SO WILL FOREGO FLASH FLOOD WATCH AT THIS TIME. WINDS IN BREEZY/WINDY CATEGORIES THROUGH TUESDAY. MODELS HAVE FRONT NEAR MS RIVER BY 04/00Z...AND EXPECT SQUALL LINE TO BE WELL AHEAD OF THIS. WILL MENTION EVENING SHOWERS AND THUNDERSTORMS MOST AREAS...BUT WILL FOREGO SEVERE WORDING FOR NOW IN SECOND PERIOD. MOST PRECIP SHOULD BE OUT OF CWA BY MIDNIGHT. MAY SEE SOME TEMPORARY CLEARING OVERNIGHT IN THE DRY SLOT...BUT COLD ADVECTION AND WRAP-AROUND CLOUDINESS SHOULD MAKE TUESDAY CLOUDY...COLD AND UNCOMFORTABLE. NOT EXPECTING ANY PRECIPITATION DURING THE DAY TUESDAY. CLEARING TUESDAY NIGHT AND WEDNESDAY WILL BE SHORT-LIVED AS NEXT SYSTEM APPROACHES ON THURSDAY. TEMPERATURE FORECAST WILL BE ROUGH ALSO. MANY AREAS ALREADY WITHIN 5-8 DEGREES OF MAX TEMP RECORDS. WILL MAKE LAST MINUTE DECISION ON WHETHER TO FORECAST RECORD HIGHS. DON'T SEE MANY BREAKS IN THE CLOUDS...BUT AN HOUR OR TWO OF SUNSHINE WILL BE ENOUGH. OVERNIGHT TONIGHT AND TUESDAY TEMPERATURES WILL DEPEND ON POSITION OF FRONT. COLD AIR WILL BE LAGGING FRONT SOMEWHAT. CALENDAR DAY HIGHS FOR TUESDAY LIKELY TO BE AT 04/06Z. WILL GO CLOSE TO 3 HOURLY FWC GUIDANCE TEMPS FOR LOWS...WITH ONLY A FEW DEGREES RECOVERY DURING THE DAY...IF THAT. TUESDAY NIGHT WILL BE COLDEST OF THIS SHOT. EXTENDED...AS MENTI.ONED ABOVE...NEXT SYSTEM APPROACHES ON THURSDAY...WITH A CHANCE OF RAIN BY EVENING. FOR NOW...WILL HOLD THURSDAY NIGHT TEMPS ABOVE FREEZING AND KEEP ALL PRECIPITATION LIQUID. 10 .MEM...NONE
In the hours before
Special weather statement, Jan 3, 4:31 AM CST, 3 hours 31 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-030-031-TNZ001>004-019>021-048>054-088>092-031800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CST MON JAN 3 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOT HEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH MISSISSIPPI AND THE SOUTHERN HALF OF WEST TENNESSEE...SOUTH OF A DYERSBURG...TO JACKSON...TO LEXINGTON LINE. THIS INCLUDES THE CITIES OF DYERSBURG...JACKSON...MEMPHIS...OXFORD AND TUPELO. OUTSIDE OF THE MODERATE RISK AREA...THE REMAINDER OF WEST TENNESSEE...EAST ARKANSAS AND THE MISSOURI BOOT HEEL HAVE A SLIGHT RISK OF SEVERE WEATHER. THIS INCLUDES THE CITIES OF JONESBORO AND BLYTHEVILLE. EARLY THIS MORNING...LOW PRESSURE WAS CENTERED OVER SOUTHEAST OKLAHOMA...WITH A COLD FRONT TRAILING INTO CENTRAL TEXAS. THE LOW PRESSURE CENTER WILL MOVE INTO MISSOURI AND ILLINOIS THIS EVENING. THUNDERSTORMS HAVE ALREADY DEVELOPED IN ADVANCE OF THIS SYSTEM ALONG THE OKLAHOMA...ARKANSAS BORDER...WITH ADDITIONAL STORMS EXPECTED TO DEVELOP OVER NORTH TEXAS DURING THE MORNING. THESE STORMS WILL APPROACH EAST ARKANSAS BY LATE MORNING...AND MOVE INTO NORTH MISSISSIPPI AND WEST TENNESSEE BY EARLY AFTERNOON. THE STORMS SHOULD MOVE OUT OF THE AREA THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS...BUT TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE LATE THIS MORNING AND EARLY AFTERNOON ACROSS EAST ARKANSAS AND THE MISSOURI BOOT HEEL...AND DURING THE AFTERNOON ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS MORNING AND DURING THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:07 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 34 min |
| Jan 3, 12:09 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Lawrence | 31 min |
| Jan 3, 12:35 PM CST | Severe Thunderstorm Warning | MEG | Greene | 35 min |
| Jan 3, 12:57 PM CST | Severe Thunderstorm Warning | MEG | Clay | 33 min |
| Jan 3, 1:10 PM CST | Tornado Warning | MEG | Greene | 35 min |
| Jan 3, 1:17 PM CST | Tornado Warning | MEG | Craighead | 33 min |
| Jan 3, 1:27 PM CST | Tornado Warning | MEG | Clay | 33 min |
| Jan 3, 1:36 PM CST | Severe Thunderstorm Warning | MEG | Poinsett | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.